Evidence map›Paper›PMID 24564293›Full record

ArticleBMC ophthalmology2014

Toxic optic neuropathy in the setting of docetaxel chemotherapy: a case report.

Thomas P Moloney, Wen Xu, Kristopher Rallah-Baker, Niara Oliveira, Natasha Woodward, Jonathon J Farrah

Open access · goldAbstract readCase Reports
In one paragraph

Article in BMC ophthalmology, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers.

0numbers the graph read from it
0cells of the map it votes in
6citing papers in PubMed
1.0field-weighted citation impact, top 23% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

6 citing papers in PubMed, 23 citations in OpenAlex.

  1. Actinomycin D-induced bilateral optic nerve atrophy: a case report.International journal of ophthalmology · 2026
    Article
  2. Article
  3. Article
  4. Article
  5. Review
  6. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors at 2 institutions in 1 country.

Thomas P MoloneyDepartment of Ophthalmology, The Royal Brisbane and Women's Hospital, Herston, QLD, Australia. thomas.moloney@health.qld.gov.au.
Wen Xu
Kristopher Rallah-Baker
Niara Oliveira
Natasha Woodward
Jonathon J Farrah
Mater Misericordiae Hospital · AURoyal Brisbane and Women's Hospital · AU

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundTo describe the first reported case of toxic optic neuropathy secondary to docetaxel (Taxotere®) chemotherapy. CASE PRESENTATION: A 53-year-old female presented with predominantly unilateral visual loss, but extensive bilateral visual field defects and bilateral optic nerve head swelling 2 weeks after first dose of docetaxel (Taxotere®) and trastuzumab (Herceptin®) chemotherapy for a left sided node-positive, HER2 positive breast cancer. Extensive investigation ruled out other causes of optic neuropathy. She was treated with high dose corticosteroids intravenously for 1 week then a tapering oral dose over 8 weeks. Visual field defects gradually resolved and visual acuity improved. Docetaxel chemotherapy was discontinued but targeted therapy with trastuzumab continued without further complication.

conclusionDocetaxel can cause a toxic optic neuropathy possibly due to an ischemic or neurotoxic mechanism at the optic nerve head. With cessation of docetaxel therapy and treatment with systemic corticosteroids, visual recovery can occur without significant residual visual deficit.

Indexed as

Antineoplastic AgentsBreast NeoplasmsDocetaxelFemaleHumansMiddle AgedPapilledemaTaxoidsVision DisordersVisual FieldsAntineoplastic AgentsDocetaxelTaxoids

Identifiers

PMID24564293
PMCPMC3941969
OpenAlexW2001859152

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.